including selective serotonin reuptake inhibitor (SSRI)-associated
mania or hypomania has been well documented in the literature but
these patients with switch have either mood disorders or various
risk factors for bipolar disorder. This case report examines
SSRI-induced hypomania in a patient with dissociative disorder and
highlights hypomania as a genuine side-effect of sertraline rather
than a switch.
Method: A 23-year-old female
patient with dissociative disorder has been described.
Results: Hypomanic symptoms
emerged during treatment with sertraline at the dose of
50 mg/day after 3-4 days of initiation of therapy and had
complete recovery within 7 days after stopping sertraline.
Conclusion: In the absence of
risk factors for manic switch, sertraline-induced hypomania may be a
true side-effect of drug.
Accepted for publication December 16, 2002
Department of Psychiatry, G.B.
Pant Hospital, New Delhi, India
Blackwell Synergy® is a Blackwell Publishing, Inc.
registered trademarkMore information about
Blackwell Synergy - online journals from http://www.blackwellpublishing.com/.We
welcome your Feedback.
See our Privacy
Statement and Terms
and Conditions.Technology Partner - Atypon Systems, Inc.